zbMATH — the first resource for mathematics

The class number of hereditary orders in non-Eichler algebras over global function fields. (English) Zbl 0627.16003
Let A be a central simple algebra over a global function field K, R a ring of “integers” in K. A is supposed not to satisfy the Eichler condition with respect to R (i.e. A is a non-Eichler division algebra over R). For hereditary R-orders \(\Theta\) in A the class numbers of the isomorphism classes of locally free left \(\Theta\)-ideals are studied. In the case where \(K=F_ q(t)\), \(R=F_ q[t]\) and A a non-Eichler \((F_ q[t])\)-algebra of prime index over K, an explicit class number formula is obtained. The main ingredients are Eichler’s formula for the stably free measure and the study of the different embeddings of rings of integers in splitting fields of A. In the final section it is indicated how the formulae can be extended to the general case.

16H05 Separable algebras (e.g., quaternion algebras, Azumaya algebras, etc.)
11R58 Arithmetic theory of algebraic function fields
11R52 Quaternion and other division algebras: arithmetic, zeta functions
16P10 Finite rings and finite-dimensional associative algebras
16Kxx Division rings and semisimple Artin rings
Full Text: DOI EuDML
[1] Denert, M.: Orders in non-Eichler(R)-algebras over global function fields, having the cancellation property. Scand. J. Math. (to appear) · Zbl 0666.16003
[2] Denert, M.: Affine and projective orders in central simple algebras over global function fields. (An analytic approach to the ideal theory.) Ph-D Thesis Gheat, 1987
[3] Denert, M., Van Geel, J.: Cancellation property for orders in non Eichler division algebras over global function fields. J. Reine Angew. Math.368, 165-171 (1986) · Zbl 0578.12010
[4] Denert, M., Van Geel, J.: Orders in quaternion algebras over global function fields, having the cancellation property. Preprint, J. Number Theory (to appear) · Zbl 0661.12004
[5] Eichler, M.: Über die Idealklassenzahl total definlter Quaternionen-Algebren. Math. Z.43, 102-109 (1937) · Zbl 0017.15003
[6] Eichler, M.: Zur Zahlentheorie der Quaternionen-Algebren. J. Reine Angew. Math.195, 127-151 (1955) · Zbl 0068.03303
[7] Fröhlich, A.: Locally free modules over arithmetic orders. J. Reine Angew. Math.274/275, 112-138 (1975) · Zbl 0316.12013
[8] Fröhlich, A., Reiner, I., Ullom, S.: Class groups and Picard groups of orders. Proc. Lond. Math. Soc.29, 405-434 (1974) · Zbl 0297.16005
[9] Noether, E.: Zerfallende verschrankte Produkte und ihre Maximal-Ordarungen. Actualités Sientif. indus.148, 5-15 (1934)
[10] Pizer, A.: Type numbers of Eichler orders. J. Reine Angew. Math.264, 76-102 (1973) · Zbl 0274.12008
[11] Reiner, I.: Maximal orders. New York: Academic Press 1975 · Zbl 0305.16001
[12] Swan, R.: Strong approximation and locally free modules. In: Ring theory and algebra. III. B. McDonald (ed.). New York 1980 · Zbl 0478.12010
[13] Vigneras, M.F.: Simplification pour les ordres des corps de quaternions totalement définis. J. Reine Angew. Math.286/287, 257-277 (1975)
[14] Vigneras, M.F.: Arithmétique des algèbres de quaternions. Lecture Notes Mathematics, Vol. 800. Berlin Heidelberg New York: Springer 1980
[15] Van Deuren, J.P., Van Geel, J., Van Ostaeyen, F.: Genus and a Riemann-Roch theorem for non-commutative function fields in one variable. Séminaire d’Algèbre Paul Dubreil et M.P. Malliavin, Proc. Paris 1980. Lecture Notes Mathematics, Vol. 867, pp. 295-318. Berlin Heidelberg New York: Springer 1981 · Zbl 0467.16007
[16] Weil, A.: Adeles and algebraic groups. I.A.S., Princeton 1961 · Zbl 0109.02101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.